Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2011, 7:08 PM EDT for Laurens County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 7, 2011, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WWUS82 KFFC 072308
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU JUL 7 2011
GAZ097-072345-
708 PM EDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN LAURENS COUNTY UNTIL 745 PM
EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN LAURENS COUNTY FROM
JUST SOUTH OF MONTROSE TO JUST WEST OF DUBLIN...MOVING EAST AT 5
MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHERN HALF
OF LAURENS COUNTY AS AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS
IN JOHNSON COUNTY DRIFTS ACROSS THIS REGION.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.
IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES.
LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3247 8264 3240 8313 3259 8323 3271 8295
3272 8286 3269 8280 3268 8279 3266 8279
3261 8267 3252 8268 3252 8265 3249 8264
TIME...MOT...LOC 2307Z 262DEG 3KT 3246 8314
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:54 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 7, 3:54 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT THU JUL 7 2011 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT RADARS SHOW SCATTERED TSTMS DEVELOPING OVER PORTIONS OF NORTH AND SOUTH GA AT THIS TIME. EXPECT THE AREAL COVERAGE TO INCREASE THROUGH THE LATE AFTERNOON AND EARLY EVENING BEFORE GRADUALLY DISSIPATING AFTER SUNSET. A MODERATELY UNSTABLE AIRMASS WITH CAPE OVER 2500 J/KG AND LI OF MINUS 4 WILL COMBINE WITH PWS AROUND 1.8 INCHES TO PRODUCE SOME STRONG TSTMS WITH HEAVY RAIN POTENTIAL. AN ISOLATED SEVERE TSTM WILL BE POSSIBLE WITH DAMAGING WIND OF 60 MPH...QUARTER SIZED HAIL. A STRONGER SHORTWAVE APPROACHES THE STATE FRIDAY WITH A WEAK TROUGH OF LOW PRESSURE DEVELOPING FROM THE CAROLINAS THROUGH THE TENNESSEE VALLEY. THESE FEATURES NOT MAKING AS MUCH PROGRESS SOUTH HOWEVER AS PREVIOUS RUNS AND NOW EXPECT ONLY NORTH GA TO SEE THE HIGHER LIKELY RANGE POPS WITH CHANCE POPS FOR CENTRAL GA. WILL SEE INCREASED WESTERLY SHEAR FOR THE NORTHERN SECTIONS BUT TEMPS MAY BE HELD IN CHECK BY ABUNDANT CLOUD COVER AND MODEL INSTABILITY PARAMETERS VERY MARGINAL FOR ANY STRONG OR SEVERE STORMS. AFTER SOME SIGNIFICANT RUN TO RUN DISPARITIES AMONG THE MODELS...THE LATEST GFS IS BACK TO BRINGING SIGNIFICANT DRYING TO THE NORTHWEST ZONES FOR SAT. GIVEN THE TIME OF YEAR AND THE MODEL UNCERTAINTY...WILL KEEP POPS HIGHER THAN FORECAST OVER THESE AREAS THROUGH THE WEEKEND. && .HYDROLOGY... DUE TO THE SLOW MOVEMENT OF THE TSTMS TONIGHT AND FRIDAY...SOME LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH PONDING OF WATER ON ROADS AND ISOLATED STREET FLOODING. NOT EXPECTING ENOUGH ORGANIZED CONVECTION OR TRAINING TO PRODUCE FLASH FLOODING. HOWEVER...WILL MONITOR CLOSELY URBAN AREAS DUE TO THE HIGH RUNOFF POTENTIAL. 16 && .LONG TERM /SUNDAY THROUGH THURSDAY/... THIS PERIOD WILL BE CHARACTERIZED BY WARMER TEMPS AND REDUCED POP COVERAGE AREA WIDE. 500 TEMPS LOOK TO INCREASE TO -3 TO -5...EFFECTIVELY ENDING THE POTENTIAL FOR SEVERE STORMS FOR A WHILE. IT WILL ALSO SERVE TO ALLOW FOR VERY HOT CONDITIONS WITH TEMPS APPROACHING THE CENTURY MARK BY EARLY NEXT WEEK. && AVIATION... 18Z UPDATE... FAIR WEATHER CU DEVELOPING OVER THE AREA. CEILINGS ARE IN THE 4000 TO 6000FT RANGE AT THE MOMENT. THERE ARE A FEW SHOWERS AND SOME ISOLATED THUNDERSTORMS OUT THERE ALSO BUT NOTHING AFFECTING THE TAF SITES YET. EXPECTING MORE SHRA/TSRA TO POP UP WITH IN THE NEXT 2 TO 3 HOURS SO WILL KEEP TEMPO GROUP IN FROM 22Z-01Z. WINDS ARE LIGHT AND VARIABLE WITH WINDS SPEEDS 5KTS OR LESS. THE WIND DIRECTION IS ALL OVER THE PLACE BUT MAINLY OUT OF THE SOUTH. WINDS SHOULD CONTINUE TO BE OUT OF THE S TO SW THROUGH THE PERIOD. WIND SPEED SHOULD INCREASE FRI AFTERNOON INTO THE 5-10KT RANGE. VSBYS WILL STAY VFR THROUGH THE PERIOD EXCEPT IN AND AROUND TSRA DEVELOPMENT. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 92 72 94 / 20 70 50 30 ATLANTA 73 90 74 92 / 20 70 50 30 BLAIRSVILLE 66 82 68 86 / 30 80 40 30 CARTERSVILLE 69 92 70 93 / 20 70 50 30 COLUMBUS 75 93 74 93 / 10 40 30 30 GAINESVILLE 70 88 72 92 / 30 80 50 30 MACON 73 94 74 94 / 10 40 30 30 ROME 70 93 71 95 / 20 80 50 30 PEACHTREE CITY 70 91 72 91 / 20 70 40 30 VIDALIA 73 94 76 92 / 20 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 4:30 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EDT THU JUL 7 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 AM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE PRESSURE PATTERN WILL CONTINUE OVER THE AREA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE FROM AUGUSTA TO WEBSTER COUNTY AND NORTH. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA. .DISCUSSION... CAPES OF 1000 TO 2000 AND PLENTY OF LOW LEVEL MOISTURE WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS WITH THE POSSIBILITY FOR ISOLATED STORMS TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER. BDL
In the hours before
Special weather statement, Jul 7, 3:18 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT THU JUL 7 2011 GAZ083-084-071945- 318 PM EDT THU JUL 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS AND WILKINSON COUNTIES UNTIL 345 PM EDT... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MYRICKS MILL...MOVING NORTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS TWIGGS AND WILKINSON COUNTIES...INCLUDING AREAS AROUND MYRICKS MILL...JEFFERSONVILLE...MCINTYRE AND IRWINTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. && LAT...LON 3293 8319 3273 8307 3264 8334 3280 8344 TIME...MOT...LOC 1919Z 244DEG 5KT 3276 8329
Special weather statement, Jul 7, 6:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUL 7 2011
GAZ085-072245-
622 PM EDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON COUNTY
UNTIL 645 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF WRIGHTSVILLE...MOVING NORTH AT 5
MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING TO THE EAST AND SOUTH
OF THIS AREA...AND MUCH OF THE COUNTY WILL EXPERIENCE THUNDERSTORMS
DURING THE NEXT 30 TO 45 MINUTES.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3269 8250 3265 8247 3258 8260 3253 8258
3252 8264 3252 8268 3261 8267 3266 8279
3269 8280 3272 8286 3271 8296 3276 8295
3281 8282 3277 8276 3282 8256 3282 8252
3276 8244
TIME...MOT...LOC 2221Z 196DEG 4KT 3271 8267
19Special weather statement, Jul 7, 6:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU JUL 7 2011
GAZ096-109-072300-
630 PM EDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BLECKLEY AND
NORTHERN DODGE COUNTIES UNTIL 700 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YONKERS...WITH LITTLE MOVEMENT INDICATED.
ADDITIONAL THUNDERSTORMS ARE LOCATED ACROSS MUCH OF BLECKLEY COUNTY.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.
&&
LAT...LON 3229 8333 3228 8333 3229 8334 3227 8335
3240 8350 3242 8348 3246 8350 3258 8322
3234 8309 3223 8329
TIME...MOT...LOC 2228Z 061DEG 4KT 3240 8321
19Special weather statement, Jul 7, 6:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT THU JUL 7 2011
GAZ062-075-072330-
656 PM EDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SOUTHERN WARREN
AND GLASCOCK COUNTIES UNTIL 730 PM EDT...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN WARREN COUNTY FROM
JEWELL TO REESE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.
IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES.
LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3317 8259 3316 8257 3312 8258 3312 8265
3315 8270 3319 8274 3325 8275 3327 8278
3329 8278 3341 8255 3336 8253 3334 8243
3331 8239
TIME...MOT...LOC 2255Z 316DEG 8KT 3337 8242 3322 8273
19Special weather statement, Jul 7, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU JUL 7 2011
GAZ097-072345-
708 PM EDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN LAURENS COUNTY UNTIL 745 PM
EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN LAURENS COUNTY FROM
JUST SOUTH OF MONTROSE TO JUST WEST OF DUBLIN...MOVING EAST AT 5
MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHERN HALF
OF LAURENS COUNTY AS AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS
IN JOHNSON COUNTY DRIFTS ACROSS THIS REGION.
WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.
IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES.
LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3247 8264 3240 8313 3259 8323 3271 8295
3272 8286 3269 8280 3268 8279 3266 8279
3261 8267 3252 8268 3252 8265 3249 8264
TIME...MOT...LOC 2307Z 262DEG 3KT 3246 8314
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:05 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Monroe | 25 min |
| Jul 7, 3:18 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Jul 7, 6:22 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Jul 7, 6:30 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Jul 7, 6:56 PM EDT | Special Weather Statement | FFC | Glascock | 34 min |
| Jul 7, 7:28 PM EDT | Special Weather Statement | FFC | Glascock | 32 min |
| Jul 7, 7:46 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.